Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 30, 2021, 1:46 PM EDT for Clinton County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 1:46 PM EDT (17:46 UTC)
- Expired
- Jun 30, 2021, 2:15 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
County Clinton County, PA
The radar
The State College radar (KCCX), 63 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
466
WWUS81 KCTP 301746
SPSCTP
Special Weather Statement
National Weather Service State College PA
146 PM EDT Wed Jun 30 2021
PAZ012-041-045-301815-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
146 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON...
NORTHERN CLINTON...AND NORTHERN LYCOMING COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT, Doppler radar indicated a strong thunderstorm near
Dunnstown, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Avis, McElhattan, Glen Union and Waterville.
LAT...LON 4126 7723 4122 7732 4120 7729 4118 7729
4118 7728 4116 7730 4117 7764 4125 7764
4131 7758 4135 7727
TIME...MOT...LOC 1745Z 265DEG 24KT 4123 7748
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:04 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 30, 1:04 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service State College PA 104 PM EDT Wed Jun 30 2021 .SYNOPSIS... A slow moving cold front ahead of an amplifying upper trough will push slowly southeast from the Great Lakes region and cross Pennsylvania on Thursday. Along and ahead of this front, scattered to numerous, mainly afternoon and evening showers and thunderstorms will occur today into Thursday with the possibility of excessive rain in some locations over a short period of time. Low pressure at upper levels and its associated pool of cold air aloft will drift over, or just to the north of Pennsylvania on Friday, continuing the likelihood of showers and scattered afternoon thunderstorms. The departure of this upper level feature will be followed by comfortable temperatures and low humidity for the holiday weekend, along with mainly rainfree conditions and a moderate northwest breeze. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... A Heat Advisory is in effect once again across the Lower and Middle Susq Valley where heat indices will reach 100-104F, thanks to abundant morning sunshine and high humidity. A Severe Thunderstorm Watch is now in effect through 8 pm for all but the lower Susq valley. Temperatures are warming well into the mid 90s across the Susq valley as of noontime, with mostly sunny skies transitioning to scattered cu. Much cooler temps are found in the NW, where highs are expected to top out only in the upper 70s. Dewpoints are in the mid 60s to low 70s across the CWA, with heat index values in the upper 90s through much of the Susq Valley and 100F at CXY as of noon. Convection has initiated in eastern OH where the right entrance of a modest upper jet resides over a prefrontal trough. This convection quickly grew upscale to a severe warned multicell cluster. Visible satellite imagery shows a line of numerous towering cu extending northeast from there towards State College along a convergence zone. Thinking this multicell cluster will continue to ride NE along that boundary, arriving in our CWA after 4 pm, although additional showers and storms will likely develop along this boundary and others before then. The environment supports additional multicell clusters and lines with 2000 J/kg MLCAPE and roughly 30 kts of 0-6 km shear aligned nearly parallel to the aforementioned boundaries. DCAPE in excess of 1100 J/kg along with storm motion of 25 knots will set the stage for damaging wind potential. A freezing level above 10kft and linear storm mode will likely limit hail potential. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/... Convection will likely continue this evening and even into the night as series of shortwaves moves eastward through the base of a deepening upper level trough headed our way from the Glakes region. The upper through will continue to progress and deepen Thursday into Friday, with more rounds of heavy showers and thunderstorms likely. A weak surface cold front will begin to cross the region Thursday. The front will likely reach our southeast areas by Thursday afternoon at peak heating, which may result in more storms Thursday afternoon. The WPC has outlined south central PA with a slight risk of excessive rainfall, with flash flooding possible in areas of persistent heavy rain. A widespread 1+ inches is expected with locally higher amounts toward 2-3 inches possible between Wed and Thu night. A well-defined cold front aloft Friday should enhance SHRA/TSRA across the Central and SE zones during the midday and afternoon hours. Gusty winds and some small hail may accompany those storms on Friday. && .LONG TERM /FRIDAY THROUGH TUESDAY/... 12 noon update... Although subtle positioning/amplitude differences still exist between our various ensemble prediction systems this weekend, there is decent agreement on the idea of a well formed upper trough and perhaps closed low translating across the Commonwealth through roughly the first half of the holiday weekend. As a result, at least scattered and diurnally favored showers and thunderstorms can still be expected on Friday and Saturday. Sunday should begin an improving trend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorms can't be ruled out, much of the day looks rain-free. Monday also looks generally rain-free, as a weak surface high builds across the region. As more humidity begins to build by Tuesday and a weak frontal boundary approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Temperatures on Friday and Saturday will be noticeably cooler than recent days (highs in the 70s-lower 80s). From Sunday into early next week, typical summertime warmth and humidity start to make a comeback. For Monday and Tuesday, we foresee high temperatures back into the 80s and lower 90s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Showers and storms ongoing in NW PA this morning are progged to weaken with time. Low ceilings at IPT will also scatter out in the next hour or two. Another hot, humid, and stormy day is in store across the Commonwealth. Numerous showers and thunderstorms are expected Wednesday afternoon and evening overspreading from northwest to southeast. Brief MVFR reductions are likely with these storms. A line of stronger showers will move from NW to SE overnight, with associated reductions in cigs/vis through daybreak invof BFD/IPT/UNV/JST/AOO. VFR conditions likely to prevail at SE airfields until at least Thursday morning. Outlook... Thu...Widespread showers/storms and associated MVFR cig/vis reductions. Fri-Sun...Still a daily chance of showers and storms, mainly afternoon into early evening. && .CLIMATE... Record high minimum temperatures were set at MDT on Monday, Tuesday, and Wednesday: The low temperature on Monday 6/28 was 76, breaking the old record of 74 set in 1901. The low temperature on Tuesday (6/29) was 79, breaking the old record of 75 set in 1991. The low temperature this morning (6/30) was 77, breaking the old record of 74 in 2017. The forecast high of 97F at MDT today would tie the daily record set in 1991. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening for PAZ046-049>053- 057>059-065-066. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Lambert/Fitzgerald/Colbert SHORT TERM...Lambert/DeVoir/Fitzgerald/Colbert LONG TERM...Jurewicz AVIATION...Banghoff CLIMATE...
Hazardous weather outlook, Jun 30, 1:18 PM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service State College PA 118 PM EDT Wed Jun 30 2021 PAZ036-063-064-011730- Franklin-Cumberland-Adams- 118 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered strong to severe thunderstorms with gusty winds and small hail are possible again Thursday afternoon and evening, mainly across southern Pennsylvania. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-035-011730- Warren-Fulton- 118 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered strong to severe thunderstorms with gusty winds and small hail are possible again Thursday afternoon and evening, mainly across southern Pennsylvania. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ046-049>053-011730- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 118 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ058-011730- Schuylkill- 118 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-024>028-037-041-042-045-011730- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- 118 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ056-011730- Perry- 118 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033-034-011730- Somerset-Bedford- 118 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-065-066-011730- Dauphin-Lebanon-York-Lancaster- 118 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Jurewicz
In the hours before
Local storm report, Jun 30, 12:06 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1206 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 NNE PARK FOREST 40.81N 77.90W
06/29/2021 CENTRE PA EMERGENCY MNGR
TREES AND POWERLINES DOWN. STRUCTURE DAMAGED
FROM FALLEN TREE.
&&
AWSpecial weather statement, Jun 30, 1:13 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
113 PM EDT Wed Jun 30 2021
PAZ004-301800-
Warren PA-
113 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 200
PM EDT...
At 110 PM EDT, Doppler radar indicated a strong thunderstorm over
Corry, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Warren, Columbus, Youngsville, Russell, Spring Creek, Scandia,
Lottsville, Warren South, Garland, Chapman State Park, Sugar Grove,
Starbrick, Clarendon and Bear Lake.
LAT...LON 4200 7902 4174 7905 4181 7961 4199 7961
4200 7960
TIME...MOT...LOC 1710Z 266DEG 34KT 4193 7967
TravisSpecial weather statement, Jun 30, 1:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
146 PM EDT Wed Jun 30 2021
PAZ012-041-045-301815-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
146 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON...
NORTHERN CLINTON...AND NORTHERN LYCOMING COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT, Doppler radar indicated a strong thunderstorm near
Dunnstown, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Avis, McElhattan, Glen Union and Waterville.
LAT...LON 4126 7723 4122 7732 4120 7729 4118 7729
4118 7728 4116 7730 4117 7764 4125 7764
4131 7758 4135 7727
TIME...MOT...LOC 1745Z 265DEG 24KT 4123 7748
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:56 PM EDT | Heat Advisory | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 5 more | 22 hr |
| Jun 29, 9:10 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jun 29, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 89 min |
| Jun 29, 9:27 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jun 29, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 45 min |
| Jun 29, 10:17 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Jun 29, 10:27 PM EDT | Special Weather Statement | CTP | Potter | 33 min |
| Jun 29, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 63 min |
| Jun 29, 10:59 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 29, 11:23 PM EDT | Special Weather Statement | CTP | Sullivan | 22 min |
| Jun 29, 11:38 PM EDT | Special Weather Statement | CTP | Tioga | 67 min |
| Jun 29, 11:39 PM EDT | Special Weather Statement | CTP | Sullivan | 66 min |
| Jun 30, 6:59 AM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 1:13 PM EDT | Special Weather Statement | CTP | Warren | 47 min |
| Jun 30, 1:59 PM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 50 min |
| Jun 30, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 28 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | CTP | Cambria | 45 min |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 30, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Montour, Northumberland, Snyder, Union | 44 min |
| Jun 30, 3:59 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jun 30, 4:22 PM EDT | Special Weather Statement | CTP | Juniata | 38 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 48 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | CTP | Fulton | 40 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 48 min |
| Jun 30, 6:10 PM EDT | Special Weather Statement | CTP | Cumberland | 35 min |
| Jun 30, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 48 min |
| Jun 30, 7:00 PM EDT | Special Weather Statement | CTP | Dauphin | 15 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.